Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I started accutane 1st January 2011, the 1st photo was new years eve so literally the day i started accutane. I was 17 when i started it and took it for 4 months at 70mg daily. To be honest im not sure whether i recommend accutane or not, i think its helped my acne alot however it has came with a price. Everybody (including myself) researches the side effects and success stories of accutane and just assumes that your going to have a rough time but then have clear skin forever, its not necessarily the case. Theres so much more to accutane than the listed side effects or what your doctor tells you, you HAVE to do your own research! I was in my last month of accutane when i realised some of the horrible realities of the drug, if i had known these before i would never have taken it. I researched the drug for months before i took it and i was convinced i knew everything about it. Logging onto this site was one of the best things i have ever done! i learned so much from here than anywhere else on the internet, i wish i had logged on sooner, that way i probably wouldn't have taken accutane. I love my clearer skin- its not perfect but much better, but i now have many LONG TERM side effects ( something i did not know of prior to taking the drug). It has been a trade off, clear skin for relentless dryness. I am so dry now, i feel like im still on the drug because my body is so dry, alot of the time i wish i had acne instead of being in pain all the time, and it is painfully dry. I actually consider this side effect as lucky though, many people have much worse long term side effects. Don't worry too much about side effects during the course because theyre sure to go once you finish. Be concerned about the drugs long term effects, when you think about it anybody can last 4-6 months of side effects, but for the rest of their life?

Basically i want you to know EVERYTHING about accuatane before you take it. I'm not saying don't take it, i just want people to make the right decision.

RESEARCH:

-sebum and how it benefits the skin (not how it causes acne)

-How accuatane stops sebum production (temporarily???)

-long term side effects- chrohns disease, osteoporosis, hair loss, dryness etc..

-negative accutane experiences

-Accutanes mechanism of action

-different types of acne and decide which one you have ( you might not need accutane)

-look into other treatments, always use accutane as a last resort

-multiple courses of accutane (really dangerous in my opinion)

-success rates, it doesn't work for everyone, my dermatologist said it works for 97% but i read somewhere it was 80% and somewhere else it was 60% who knows?

make sure you get your research from an unbiased source and people who know what theyre talking about, i trusted my dermatologist too much and wish i had listened to the people on this site.

my advice:

-consider how severe is your acne? is it really worth it? if you have very mild acne is it really worth risking it?

-how old are you? teenager? are you going to grow out of it?

-take it at a low dose, side effects are dose related and most of the time low dose and high dose offer the same results

-be prepared for side effects that you may not have been told about (my fingers and toes swelled up and became infected, a very rare side effect of accutane)

-be prepared for a really bad initial breakout

-moisturise as much as possible

-showers, washing, water, hot air and cold wind dry your skin.

-best moisturisers are natural oils such as jojoba or emoillients designed for skin conditions such as eczema etc....

-try to stick to one certain moisturiser, dont keep changing and testing different products

-don't apply any topicals at all, theres also no need for cleansers but if you must, use a very gentle one because skin is very fragile.

-prepare to look very red

-boys- theres no shame in wearing a little bit of make up if your skin is getting you down ( i wore a bit of concealer during my initial breakout so i could go to parties etc..)

-dont pick your skin, accutane can worsen scarring, accutane wont help scarring at all

-dont try to combat scarring whilst on accutane

- be patient, it took about a month AFTER the course for me to notice improvements! nothing happens over night

- stock up on moisturisers and lip balms, maybe special shampoos for your hair and scalp, maybe even eye drops if you get dry eyes

- research your side effects to make sure your not experiencing anything unusual or too dangerous

- know the difference between scarring and active acne, i got really frustrated when i thought my skin still had active acne, it turned out it was just red marks from older acne, these marks are not acne and they fade slowly.

- log onto this site and talk to people

ermm i think thats about it, feel free to message me for any advice, good luck! x

Share this post


Link to post
Share on other sites

I hear what your'e saying. (I just started Accutane a week ago) but for many of the people on it, they HAVE tried everything else. I know someone personally who took it and was very happy with it. I've been researching this for years, and I'm 24 now and it seems like my acne is getting worse... (I've been on antibiotics for years) So for me, I think it's worth it, and I'm hoping for the best. =/ Apparently my acne is more serious since they started me on 40 mg... Idk, I've been thinking about this for so long, and now I'm doing it and I won't look back... I'm just hoping for the best.

I came on here for support and 100's of people have looked at my posts but haven't replied...lol... So I am hoping people actually talk on here!!! It's sort of scary I mean they list every bad thing that you could possibly think of...so it's one of those things. I guess everyone makes their own decisions and determines if whether or not they think it is worth it. For me, I think it is...Like I said I've been dealing with this for too long... and I've had it.

Anyway best of luck to you. Do you have any other current pics? Seems like it worked well for you other then the dryness issue that you are facing. For me, my skin is EXTREMELY oily so I am hoping that despite the fact that I will continue to dry out, hopefully some of it will come back when it's all said and done!!!

=)

-Michelle

Share this post


Link to post
Share on other sites

thanks! good luck to you too, you seem to be making an intelligent decision, this topic was more aimed at teenagers with no knowledge of accutane. You've had acne for a while like you said and you know what your doing, so good luck! let me know if you need some advice :)

Share this post


Link to post
Share on other sites

the girl in the pink on the far left looks bangin'

btw why are your eyes always closed in your pictures?

On a more serious note I too am considering accutane but I really want a dose around 20 mg because as you mentioned in your original post the lower the dose, the less side effects.

Also, what would you say the worst long term side effect to deal with that you have is? Is it just the extreme dryness? Because that's pretty common

Thanks

Share this post


Link to post
Share on other sites

research the long term side effects and judge for yourself, its not just hair loss and dryness, its much more serious things like erectile dysfunction and osteoporosis

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×